Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Urologist   »  

Suffering from UTI. Prescribed niftran 100 mg after urine test. Is this enough for cure?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hello Doctor,
It's been two years now that i hv UTI problem,it goes n comes again....its really painfull, soon after marrige i was affected by UTI n there was no such problem before marriage.... i've recently undergone a urine culture test the report shows senstivity in Nitrofuration (first line drugs), IPM,MEM,ERT,CFS..... my doctor has advised me Niftran 100mg,twice a day for 2 it enough?
Posted Mon, 11 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 51 minutes later

Welcome to XXXXXXX and thanks for your query.
UTI is common in women and more common after marriage due to the added effect of the sexual act ( called HONEY-MOON CYSTITIS), even though it can occur after the honey moon period as well.
You need the following things.
1. Treatment of UTI and prevention of recurrence.
2. Relief from symptoms.

I think you are in the right line of treatment for the infection, BASED ON THE RESULTS. You may require long term antibiotics - say about 3 to 6 months in a low dose manner (100 mg of NIFTRAN at night).

Symptom relief can be obtained by urinary analgesics (pyridium) and antispasmodics ( flavoxate).

Pls discuss all these issues with your doctor and get well soon.

Meanwhile lifestyle changes that would help are--
1. Plenty of oral fluids.
2. Emptying the bladder at bed time and also before and after the sexual act.

Best Regards

Above answer was peer-reviewed by
Follow-up: Suffering from UTI. Prescribed niftran 100 mg after urine test. Is this enough for cure? 14 minutes later
Ultra sound is already done and there is no sort of infection or stone. when gynaecologist checked me she said that it is only the vaginal infection that is bothering me..... this UTI is also affecting my mensturation cycle from last 2 months in the form of delayed it normal?
A very important question that has been drilling my mind is that can i concieve in another 2to3months as i m going to plan my first baby? Does UTI affect conception?

On 12th january 13 my gynac also suggested for "no physical contact with the partner" sice at that time Urine culture was not done and i was not prescribed any antibiotic. i started taking Niftran from is the permitted now???
Answered by Dr. G.Srinivasan 13 hours later
Welcome back.
Nitrofurantoin is a FDA (USA) Pregnancy Risk Category B medication.

The FDA has a categorization of drug risks to the fetus that runs from: "Category A" (safest) to "Category X" (known danger - do not use!)

The categories are A, B, C, D, and X.

Category B means that: Either animal-reproduction studies have not demonstrated a fetal risk, but there are no controlled studies in pregnant women, or animal-reproduction studies have shown an adverse effect (other than a decrease in fertility) that was not confirmed in controlled studies in women in the first trimester (and there is no evidence of a risk in later trimesters).

The information I found was that it was not teratogenic (disturbing to growth/development of the fetus) in animals and there was no adequate human data. No fetal adverse effects have been reported, but if used near term it may cause hemolysis in the newborn.

Based on the above information, i do not think you should not be together.
Hope this helps, I wish you well.

Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor